Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
176 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

What causes pain in the lower abdomen after a medical abortion?

Hello, it s been 10 days since I had medical abortion and i am experiencing all the usual effects (normal daily bleeding...etc) but now I feel pains in my lower back around my waist and right leg... I think my feet is a little swollen too. Please tell me if this is normal.
Sat, 5 May 2018
Report Abuse
Internal Medicine Specialist 's  Response
Hello,

Common side effects are

1. Cramping, nausea, vomiting, diarrhea, heavy bleeding, and infection
2. The procedure is unsuccessful in approximately 8-10% of the time with the potential of requiring an additional surgical abortion procedure to complete the termination.
3. It is not advised for women who have anemia, bleeding disorders, liver or kidney disease, seizure disorder, acute inflammatory bowel disease or someone using an intrauterine device(IUD).

Edema can be a side effect of Misoprostol.

If edema not subsiding or having painful abdomen or burning micturition or pus from the vagina, then you have to consult your doctor immediately.

Hope I have answered your query. Let me know if I can assist you further.

Regards,      
Dr. Penchila Prasad Kandikattu
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in

doctor1 MD

I have an unwanted pregnacy and I took misoprostol. After I blead for a week and had clots and everything but now I m having like clear watery...